You review his morning blood work and initial assessment.
Laboratory Testing: Chemistry initial Assessment: Complains of increased fatigue and SOB, especially with activity and vitiating up and gasping for breath” at night, past two days. Vital Signs: -reran 97. 9 F BP 142/83 meg HRS 105 BPML OR 18 BPML 1 . As you review these results, which ones are of concern? Why? Both Homoerotic and Hemoglobin are low; these results would indicate possible bleeding which may lead to anemia. Anemia can lead to angina or aggravate Heart Failure symptoms.Low hemoglobin would also contribute to a decreased 02 saturation level because hemoglobin is responsible for carrying oxygen throughout the body.
- Thesis Statement
- Structure and Outline
- Voice and Grammar
J. M also presents with an elevated blood pressure as well as Heart rate. The history indicated that TN has been part of J. M’s past, CAD and HP are also noted, which contribute to the elevated BP. The decrease in Homoerotic and Hemoglobin will also contribute to the BP because the heart has to work harder to pump the blood to the body, and the blood is not carrying enough oxygen to deliver throughout the body.The respirations are a compensation f the elevated BP.
2. Knowing his history and seeing his condition this AM, what further questions are you going to ask J. M and his daughter? What does your diet consist of? Weight? Do you have any family history of HP? Medications/Adhering? Do you drink alcohol or caffeine in excessive amounts? Do you smoke? What is your knowledge of HP? J. M tells you he becomes exhausted and has SOB climbing stairs to his bedroom and has to lie down and rest (“put my feet up”) at least an hour twice a day. He has been sleeping on two pillows for the past 2 weeks.He has to salted his food since the physician told him not to because Of his high BP, but he admits having had ham and a whole bag of salted peanuts 3 days ago.
He denies having palpitations but has had a constant, irritating, non- productive cough lately. 3. You think it’s likely that J. M has heart HP. From his history, what do you identify as probable causes for his HP. Unhealthy diet of CAD, TN Decreased Hag, HCI Enlarged heart Age 4. You are now ready to do your physical assessment. For each potential assessment finding for HE indicate whether the finding indicated left-sided or eight-sided HP.
L Fatigue, weakness, especially with activity R Jugular vein distention R Dependent edema L Hacking cough, worse at night R Enlarged liver and spleen L Exertion dyspepsia R Distended abdomen R Weight gain L SO/SO gallop L Crackle/wheeze in lungs Medication: Millennia (vacates) MGM POP twice a day Fireside (Lasts) MGM POP every morning Cordially (Corer) 6. MGM POP twice a day Dioxin ( Lanolin) 0. OMG POP now, then 0. 125 MGM POP daily Potassium Chloride meek tablet POP once daily 5. For each medication listed, identify it class, and describe its purpose for the treatment of HP.Millennia (vacates): Negotiation-converting enzyme (ACE) inhibitor.
ACE inhibitors block the converting between negotiation I to negotiation II. This medication is used for the treatment of hypertension, CHEW and L] sodium and water retention. Fireside (Lasts): Diuretic. Inhibits Sodium, chloride, and water reapportion in the kidneys, promotes potassium, bicarbonate and magnesium excretion. This medication is used in cases of hypertension. Cordially (Corer): Beta Blocker.
Improves the condition of the heart in HP, O Dioxin (Lanolin): Cardiac glycoside.Inhibits sodium-potassium Tapes, increasing cardiac output and increases force of contraction. This medication is utilized in HP Potassium Chloride: Maintain potassium and cardiac contractions. Treatment for hypoglycemia. 6. When you go to remove the medication in the automated dispensing machine, you see that Cordially (Corer) is stocked, will you give it to J.
M. Explain. Cordially is used in the treatment of HP as well as TN, both of which J. M have. This medication would benefits. M, however this medication is contraindicated in patients with severe heart condition and may cause bundle branch blocks, which J.
M recently had. I would not give this medication to J. M for this reason. 7.
As you remove the dioxin tablet from the automated dispensing machine, you note that the dosage on the label is magic. How many tablets would you give? 8. Based on the new medication orders, which blood test or tests should be monitored carefully? Explain your answer. Dioxin levels need to be monitored for “dig’ toxicity. J. M is at a higher risk for toxicity not only because of his increased age, his medication regiment is intended to cause potassium changes.
These changes can cause patients to e more sensitive to Dioxin. Electrolytes (Sodium, Potassium) need to be monitored to prevent hypoglycemia. When electrolyte imbalances occur this will affect the heart by increasing the HRS and create dysphasia. 9. When you gave J. M his medication, he looks at the potassium tablet, wrinkles his nose, and tells you he “hates horse pills. ” He tells you a friend of his said he could eat bananas instead.
He says he would rather eat a banana everyday than take one of those pills. How will you respond?I can appreciate your feelings on not wanting to take this “horse pill”, these dedication are important for you to take, however, I cannot force you take them. I will notify the physician and in the mean time it will be important for you to eat food rich in potassium. (Provide him education on the importance of the medications/purpose as well as the foods that he can eat to get the potassium). 10. List five suggestions you might make to teach him about lifestyle modifications and techniques he can use to prevent or minimize future problems and rational for each.